MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INVIVE?; PACEMAKER

BOSTON SCIENTIFIC CORPORATION INVIVE?; PACEMAKER
Model Number V173
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Chest Pain (1776); Unspecified Heart Problem (4454)
Date of Event 04/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy pacemaker (crt-p) felt thumping on their chest.Technical services (ts) was consulted and it was discovered this crt-p entered safety mode, with the safety modes unipolar pacing probably causing the thumping felt by the patient.This crt-p was explanted.A new device was implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Interrogation of the device confirmed it was operating in safety mode.Engineers determined that this device was demonstrating behavior consistent with a high internal cell impedance within the battery.The high internal impedance resulted in the system resets due to temporary high-power consumption (during telemetry or other higher power device operations) and subsequent reversion to safety mode operation.Boston scientific has issued a field safety notice regarding ingenio extended life (el) and cardiac resynchronization therapy pacemaker (crt-p) devices that may exhibit this behavior.This particular device is included in the high impedance in ingenio extended life (el) pacemaker and crt-p advisory population.
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy pacemaker (crt-p) felt thumping on their chest.Technical services (ts) was consulted and it was discovered this crt-p entered safety mode, with the safety modes unipolar pacing probably causing the thumping felt by the patient.This crt-p was explanted.A new device was implanted.No additional adverse patient effects were reported.The device has been returned and analyzed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy pacemaker (crt-p) felt thumping on their chest.Technical services (ts) was consulted and it was discovered this crt-p entered safety mode, with the safety modes unipolar pacing probably causing the thumping felt by the patient.This crt-p was explanted.A new device was implanted.No additional adverse patient effects were reported.The device has been returned and analyzed.Additional information received indicates that the patient with this lead experienced diaphragmatic stimulation which caused pain.The patient received morphine as treatment.The patient reported that they had previously experienced the issue of diaphragmatic stimulation, so pacing had been disabled for a lead, with the other lead still pacing.The crt-p system has associated non boston scientific leads as well as boston scientific lead.The lead responsible for the diaphragmatic stimulation was not specified.When interrogated, it was discovered this crt-p had entered safety mode.The crt-p system was subsequently explanted.No additional adverse patient effects were reported.

Brand Name
INVIVE?
Common Device Name
PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21891680
Report Number2124215-2025-25763
Device Sequence Number18190223
Product Code NKE
UDI-Device Identifier00802526536632
UDI-Public(01)00802526536632(17)160717
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/17/2016
Device Model NumberV173
Device Catalogue NumberV173
Device Lot Number106980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2025
Supplement Date Received by Manufacturer06/30/2025
03/01/2026
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date07/01/2025
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2016-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexMale